Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
angela1994

I Need Advice Please Please

Recommended Posts

Hi! I'm new to this site but I've been reading a lot on it and I was wondering if someone could help me and give me advice for what I've been dealing with? Ok, so I just turned 20 in May and I've always had problems with break outs here and there, but they've gone away and come back like normal. until the beginning of the year, I started getting breakouts around my chin and jawline and only there. they were big and red and sometimes didn't even come to a head. when they did, they'd go away and then come back within a few days. I tried everything at the drugstore - every acne cream you can think of, I've used it. so I finally went to the dermatologist and he prescribed me clindamycin phosphate/benzoyl peroxide cream for the morning and then tretinoin cream at night. he told me that my acne is most likely because of hormones and that I should talk to my doctor about birth control. I have a doctors appointment on August 14th, and I'm going to ask her about it. in the mean time, he also prescribed me doxycycline for the morning and night. I had a friend who took that and she said it didn't do anything but make her sick even when she took it with food. I literally spent 2 hours reading reviews about it on this site this morning and it made me even more nervous to take it. I've been using the creams since Tuesday and now it's Sunday and the pimples I had have gone down but my skin is red, itchy, and EXTREMELY dry. like it hurts to move my mouth. it's bumpy too because it is irritated. I didn't use the tretinoin cream last night, and I'm going to use it every other night until my skin gets use to it. my question is, this is normal right? like these are the side effects and they will go away with me being patient? my other question is, I really really do not want to take doxy as I'm super scared itll just make me sick and everything. I'm going to ask my doctor about birth control and hopefully just be on that.. but any girl out there who has taken a birth control along with these creams can you please give me some advice? like, has it worked for you? how long have you been using the creams and is it really necessary that I even try the doxy since my doctors appointment is not even that far away? because I really don't want to. thank you so much if anyone responds to this.

Link to comment
Share on other sites

Hey!

The location of your acne screams hormonal. If it is indeed hormonal antibiotics aren't going to do much for you. The may be a temporary fix, and I stress MAY. Once you are off of your antibiotic course your acne will return, if it went away. The antibiotic isn't going to fix an imbalance of your hormones.

I also have hormonal acne. I am happy to say that I have been clear for 14 or 15 months now. I take spironolactone. I get mine from my OBGYN. You can always try the birth control route, some ladies do have success with that. With birth control it's a trial and error process, to see which brand helps you the most.

Seriously take a look into spironolactone and see if it's something your wanting to try. There are lots of topics about it on here if you search for it. Also search for a member ( not sure if she is still active or not ) you will be able to find her topics though. She has a lot of great information about hormones and how they factor in with acne. She also goes into depth about spiro.

When and if you do a google search of it, you are going to see that it is used to lower blood pressure. It is used off market for acne. It's been a wonderful thing for me and many other ladies. If your OBGYN or GP will not prescribe sometimes a dermatologist will or a endocronigist. The endo will be the hardest to get an appointment with.

Link to comment
Share on other sites

Hey, try not to stress too much about the doxy, ok? The internet is like that - you can find horror stories about EVERYTHING and really freak yourself out.

I've been on doxy quite a few times, it's a pretty standard antibiotic and is used for all sorts of things other than acne. I've been on it for acne as well as as an anti-malarial when I was on a high dose for nearly three months. Initially, in the first few days, it can mess with your tummy a bit. You might feel a bit uncomfortable, and/or you might have some soft movements. It will pass within a few days. It could also mess with your cycle. When I went to rural Thailand a few years ago, I was on a high dose to prevent malaria. The doxy plus the strange food gave me soft movements and it gave me my period too, and I was having to use a squat toilet for the first time in my life. To make matters even worse, I was in a rural area with no electricity (ie no lights on at night) and limited plumbing, so the paper has to go in the bin beside the loo. It was messy and uncomfortable to say the least!!! But that said, I would still take doxy. The bad effects went away within a few days, and while it was a little uncomfortable it wasn't crazy bad or anything. And if you get any bad effects, at least you will be in your home with a normal loo and electricity!!!

As I said, I've been on it a few times. As a teenager, I took the lower acne dose and didn't see much improvement. When I took it for three months in my early twenties as an anti-malarial, my skin cleared up and I had amazing clear skin for the first time in my life (plus an epic tan to boot)! I took it again as an anti-malarial for a month last year and didn't notice any change to my skin. And I've put myself on it again now (since I had some left over from last year... shh...) and I'm noticing an improvement in my skin, though it's only been a week and I'm doing a bunch of other things too.

Doxy could work, depending on the cause of your acne. Yes there are mild side effects, but they don't last. It might work for you - or not, but my main point is don't let internet horror stories make your decision for you!! ;-) Good luck.

Link to comment
Share on other sites

The trentinoin is too much for some people and you really have to be moisturizing, too. I recommend hyaluronic acid all over this board. It will soothe and loosen these layers of skin the retinoid is trying to shed. If it's still too much in a couple weeks, quit. You can still break out under the dry skin flakes as your sebum will try to rebound, sending more oil to the dried/damaged skin that will have nowhere to go. (It happened to me.)

Edited by Turn0ver
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×